What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 2, 2:18 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 2:18 PM CST, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
318 PM CDT Thu Jul 2 2020
.SHORT TERM... /Issued 1244 PM CDT Thu Jul 2 2020/
/Through Friday/
500 mb analysis from this morning shows a classic omega block
pattern across North America. An upper-level low is centered over
British Columbia, with another upper-level low over New England.
In between, a highly amplified ridge stretches from the Rio Grande
Valley, through the Midwest, to northern Ontario. Hot conditions
will continue beneath this ridge. Adding to the misery of the
heat, the dewpoint at DFW Airport this morning managed to climb to
79 F. While this is not an "officially" tracked record, a quick
scan of the METAR archives suggests this is among the highest
dewpoints observed at DFW Airport (which became the official
climate site in 1974). Regardless of whether or not it is a
record, this is very humid, even by summertime North Texas
standards. The result is a heat index above 100 F by 11 a.m. The
heat index should climb a few more degrees as the sun breaks out
and temperatures rise further. This should enable us to hit our
Heat Advisory criteria within the next couple of hours.
Despite the ridging, some low convective chances are expected this
afternoon near and northeast of the Dallas/Fort Worth Metropolitan
Area. The 12Z RAOB from Fort Worth showed that SBCAPE was already
over 3,000 J/kg (thanks to the upper 70s dewpoints), and the
700-500 mb lapse rate was just above 7 C/km. While some cap was
noted on the morning sounding, we may be able to overcome it for
two reasons. First, morning surface analysis revealed a remnant
outflow boundary from some overnight convection that tracked
across the Texas Hill Country. This is demarcated by a dewpoint
gradient across parts of the Big Country. In addition to this
boundary, temperatures should rise into the mid to upper 90s. The
combination of the low-level convergence near the outflow boundary
and diurnal heating should enable the development of a few
thunderstorms this afternoon. As mentioned earlier, instability is
large, but with weak wind shear, the severe potential should be
limited. Still, with this large of CAPE values and such warm
temperatures within the mesoscale environment, some thunderstorms
could produce gusty outflow winds in excess of 50 mph. Elevated
precipitable water values of over 1.50 inches will also enable
thunderstorms to produce some heavy downpours. Cloud-to-ground
lightning will also be a threat with any thunderstorms that
develop. Any convection that develops should wane around sunset.
For Friday, the forecast is a bit complicated. CAM guidance shows
what appears to be another outflow boundary from a dissipating MCS
over eastern Oklahoma and western Arkansas making it into our
northeastern counties. In fact, this boundary could make it as far
southwest as Dallas/Fort Worth. Because of this boundary and
diurnal heating effects, opted to carry slight chance to chance
PoPs for areas near and northeast of Fort Worth. Similar to this
afternoon, gusty winds, heavy downpours, and cloud-to-ground
lightning would be the main hazards. As for the Heat Advisory,
dewpoints should come down a little tomorrow, keeping afternoon
heat indices below criteria. That being said, it will still be
quite hot, so the typical precautions for hot conditions will need
to be taken.
Godwin
&&
.LONG TERM... /NEW/
/Saturday through Next Week/
Rain and isolated thunderstorm chances will linger throughout the
long term period. The main takeaways will be that not all
locations will see rain/storms...the most likely areas for
precipitation will be along I-35 and east...and high temperatures
will be largely above normal.
The morning of the 4th of July will likely feature another
decaying complex that will likely originate from the Ark-La-Tex.
Unlike the more recent MCS events, the low level wind field will
be much weaker and this should really temper its progress deep
into North Texas. I'll maintain low chances near and northeast of
a Fairfield to D/FW to Bowie line. Some gusty and erratic outflow
winds are possible with this morning activity, but severe weather
looks unlikely. Showers and storms should decrease in areal
coverage through the day, but some activity may linger and/or re-
develop into the afternoon...especially along what appears to be a
well-defined outflow boundary moving southwestward. Daytime high
temperatures should climb into the 90s across parts of the area.
Near triple digit heat is forecast for locations south and west of
the outflow boundary where veered flow will result in
compressional warming and additional drying. Greater humidity is
expected along the Red River and across East Texas and heat index
values may approach advisory levels. In addition...the more moist
air to the northeast of the outflow boundary and the drier
airmass to the southwest may support some mesoscale ascent along
the differential heating/moisture gradient. Widespread severe
weather looks unlikely, though we may have to contend with a
strong to marginally severe downburst risk. Storm motions will be
slow and brief heavy rainfall may become a concern as well.
Toward sunset on the 4th, activity should diminish in areal
coverage, though we'll need to monitor any decaying storms as they
may produce gusty outflow winds which could impact evening
outdoor festivities. Low rain and storm chances persist into the
rest of the weekend (Sunday) with a 15 PoP as far west as a
Temple to Graham line. Coverage of storms should be pretty sparse
west of I-35 with a little greater coverage of rain across East
Texas.
Hot conditions will be the main story next week, though low rain
chances across East Texas will continue. The mid-level ridge will
slowly move back toward the east, resulting in increasing
temperatures. The middle to the end of next week could be
hot and very humid, with a return to heat index values closer to
105 degrees.
Bain
&&
.AVIATION... /Issued 1244 PM CDT Thu Jul 2 2020/
/18Z TAFs/
Intermittent MVFR continues across the region early this
afternoon, but expect all sites to break out to VFR within the next
few hours. Later this afternoon, isolated to widely scattered TS
are likely to develop within the D10 TRACON area. The probability
of a direct impact at a particular terminal is low, but at a
minimum, expect some impacts to departures/arrivals at Metroplex
TAF sites. Any TS that develop may be capable of wind gusts in
excess of 45 KT, occasional CG lightning, and tops to FL400. TS
should dissipate around sunset (01Z).
VFR should continue through the end of the TAF period, but brief
MVFR at KACT is not out of the question early Friday morning.
Confidence is too low to include mention at this time however. A
chance for isolated to widely scattered TS will be possible again
Friday afternoon, particularly within the Bonham arrival gate, but
coverage closer to Metroplex terminals is too low to warrant a
mention in TAF at this time.
Godwin
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 96 79 98 78 98 / 20 20 10 10 20
Waco 97 76 99 75 100 / 5 5 0 5 5
Paris 94 76 94 74 92 / 10 20 30 50 30
Denton 96 76 97 75 96 / 20 10 20 10 20
McKinney 95 76 98 75 96 / 20 20 20 20 20
Dallas 97 80 100 79 99 / 20 20 20 10 20
Terrell 95 76 96 75 96 / 20 20 20 20 20
Corsicana 96 76 97 75 97 / 20 20 5 10 20
Temple 97 73 100 73 100 / 5 0 0 5 0
Mineral Wells 96 74 98 74 98 / 5 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>095-100>107-
115>123-130>135-143>146-157>159.
&&
24/37
Hazardous weather outlook, Jul 2, 11:45 AM CST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1245 PM CDT Thu Jul 2 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1245 PM CDT Thu Jul 2 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Heat index values of 105 to 110 degrees can be expected once again
across parts of North and Central Texas this afternoon into the early
evening hours.
Isolated thunderstorms will be possible across parts of North Texas
this afternoon. Severe weather is not expected, though a few
thunderstorms may produce gusty winds, heavy downpours, and cloud-
to-ground lightning strikes.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Low thunderstorm chances are forecast Friday and Friday night
generally east of I-45 in Central Texas and east of I-35 in North
Texas.
Additional, mainly daytime and early evening storm chances will
continue this holiday weekend and into early next week. Better
chances are expected to remain confined to areas east of I-35 and
into far East Texas. Gusty outflow winds, brief torrential downpours,
and lightning strikes will be the primary hazards. Severe weather is
not anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 3:41 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
441 PM CDT Thu Jul 2 2020
TXZ119-022215-
Dallas TX-
441 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duncanville, moving southwest at 10 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Dallas, Grand Prairie, Desoto, Cedar Hill, Duncanville, Glenn
Heights, Cockrell Hill, Ovilla and Cedar Hill State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3270 9682 3255 9688 3255 9698 3259 9704
3267 9704 3272 9697 3274 9688
TIME...MOT...LOC 2140Z 026DEG 8KT 3266 9691
BonnetteSpecial weather statement, Jul 2, 4:37 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 PM CDT Thu Jul 2 2020
TXZ118-022315-
Tarrant TX-
537 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 615 PM
CDT...
At 536 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Tarrant County, each storm was moving southwest
at 10 mph.
Wind gusts up to 50 to 55 mph and hail up to half inch will be
possible with these storms.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Bedford,
Grapevine, Haltom City, Keller, Hurst, Burleson, Southlake, Watauga,
Colleyville, Benbrook, Saginaw, White Settlement, Crowley, Forest
Hill and Azle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3299 9719 3287 9703 3255 9704 3255 9731
3264 9755 3299 9754
TIME...MOT...LOC 2236Z 041DEG 8KT 3280 9730
BonnetteSpecial weather statement, Jul 2, 4:55 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
555 PM CDT Thu Jul 2 2020
TXZ119-133-134-022345-
Ellis TX-Johnson TX-Dallas TX-
555 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...ELLIS AND
SOUTHWESTERN DALLAS COUNTIES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across Ellis County and southern Dallas County. The
storms are nearly stationary.
Wind gusts of 50 to 55 mph and hail up to half inch will be possible
with these storms.
Locations impacted include...
Grand Prairie, Mansfield, Desoto, Cedar Hill, Duncanville, Burleson,
Lancaster, Waxahachie, Ennis, Midlothian, Glenn Heights, Red Oak,
Hutchins, Alvarado, Wilmer, Ovilla, Venus, Ferris, Palmer and Italy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3206 9693 3255 9729 3255 9704 3264 9704
3263 9662 3237 9645 3235 9645 3232 9641
TIME...MOT...LOC 2254Z 274DEG 3KT 3255 9696
Bonnette